Necrotizing cutaneous vasculitis with massive gastrointestinal bleeding following naproxen treatment

Amir Horev, Ohad Etzion, Sima Halevy

Research output: Contribution to journalArticlepeer-review

Abstract

Cutaneous necrotizing vasculitis is usually induced by an acute infection or exposure to a drug. Cutaneous vasculitis may precede severe systemic involvement, and may end in death. Accordingly, diagnosis of cutaneous vasculitis, identification of etiological factors, follow-up for systemic involvement and treatment are important. The authors present a case study of a 58-year-old male with fever and extensive eruption involving the trunk and extremities which appeared two days after initiation of treatment with oral naproxen. The clinical and histological findings were consistent with cutaneous necrotizing leukocytoclastic vasculitis. Two events of massive upper gastrointestinal bleeding occurred during treatment with systemic corticosteroids. The possible etiological factors and the mechanisms involved in the induction of the vasculitis and the gastrointestinal bleeding are discussed.

Original languageEnglish
Pages (from-to)157-160, 195, 194
JournalHarefuah
Volume149
Issue number3
StatePublished - 1 Jan 2010

Fingerprint

Dive into the research topics of 'Necrotizing cutaneous vasculitis with massive gastrointestinal bleeding following naproxen treatment'. Together they form a unique fingerprint.

Cite this